Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 3:08 PM CDT for Zapata County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2005, 3:08 PM CDT (20:08 UTC)
- Expired
- Oct 27, 2005, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 190 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 272009 SVRBRO TXC505-272045- /O.NEW.KBRO.SV.W.0042.051027T2008Z-051027T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 310 PM CDT THU OCT 27 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ZAPATA COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF ZAPATA * UNTIL 345 PM CDT * AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ZAPATA...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL ZAPATA COUNTY AT 320 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2708 9919 2699 9937 2669 9916 2684 9900 $$ GF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 2:30 PM CDT, 38 minutes earlier.
Area forecast discussion, Oct 27, 2:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 PM CDT THU OCT 27 2005 .DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE LIGHT SOUTHEAST TO EASTERLY WINDS OVER THE CWA TONIGHT. WINDS WILL GRADUALLY BECOME EAST TO NORTHEAST FRIDAY AND SATURDAY. RAIN CHANCES AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE RIO GRANDE VALLEY THROUGH FRIDAY. DRIER CONDITIONS WILL PREVAIL ACROSS THE RIO GRANDE VALLEY OVER THE WEEKEND AND MONDAY WITH NEAR NORMAL TEMPERATURES. RAIN CHANCES WILL INCREASE MONDAY AND CONTINUE ACROSS THE AREA THROUGH TUESDAY MORNING AS A COLD FRONT MOVES THROUGH DEEP SOUTH TEXAS. TEMPERATURES WILL DECREASE TO SLIGHTLY BELOW NORMAL VALUES AND WINDS WILL SHIFT TO THE NORTH AND NORTHEAST ONCE THE FRONT PASSES THROUGH THE AREA. && .MARINE...AT 1PM BUOY020 REPORTED EAST-NORTHEAST WINDS AT 21 GUSTING TO 25 KNOTS AND SEAS 5 FEET. WINDS AND SEAS WILL CONTINUE TO INCREASE TODAY AS A COASTAL LOW PRESSURE AREA DOMINATES THE COASTAL WATERS OF DEEP SOUTH TEXAS. A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THE ENTIRE COASTAL WATERS BY TONIGHT. MOISTURE WILL CONTINUE TO INCREASE LATER THIS AFTERNOON AND TONIGHT CAUSING SCATTERED SHOWERS AND THUNDERSTORMS AND CONTINUE THROUGH FRIDAY MORNING. MOISTURE WILL DECREASE ONCE AGAIN BY THE WEEKEND AS THE COASTAL TROUGH OF LOW PRESSURE MOVES EAST OVER THE GULF. && .AVIATION...TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND THUNDERSTORMS FOR THE NEXT 24 HOURS. MODERATE EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 68 80 67 83 70 / 20 20 00 00 00 BROWNSVILLE 65 81 64 81 69 / 20 20 00 00 00 HARLINGEN 66 82 63 84 67 / 20 20 00 00 00 MCALLEN 67 81 65 81 68 / 20 20 00 00 00 RIO GRANDE CITY 66 82 64 82 66 / 20 20 00 00 00 SOUTH PADRE ISLAND 70 78 70 80 72 / 20 20 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ150-155-170-175. && SYNOPTIC/GRIDS...63 MARINE/AVIATION...65 MESO...CAMPBELL
Hazardous weather outlook, Oct 27, 2:40 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT THU OCT 27 2005 TXZ248>257-281100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 240 PM CDT THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL COUNTIES AND WATERS OF DEEP SOUTH TEXAS TODAY. SOME OF THE STORMS MAY PRODUCE SEVERE WEATHER IN THE FORM OF GUSTY WINDS...HAIL THE SIZE OF PENNIES OR ISOLATED TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. DECREASING THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Oct 27, 2:00 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT THU OCT 27 2005 TXZ248>257-272200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 200 PM CDT THU SEP 1 2005 ...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF THE COASTAL COUNTIES OF DEEP SOUTH TEXAS. THESE THUNDERSTORMS HAVE A HISTORY OF VERY HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING. THESE THUNDERSTORMS ARE MOVING RAPIDLY MOVING SOUTHEAST AND COULD REACH SOUTHERN CAMERON COUNTY WITHIN THE NEXT 2 HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BRO. 65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 12:52 PM CDT | Marine Weather Statement | BRO | 4 hr | |
| Oct 27, 2:04 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 41 min |
| Oct 27, 2:29 PM CDT | Tornado Warning | BRO | Cameron | 31 min |
| Oct 27, 2:42 PM CDT | Special Marine Warning | BRO | 93 min | |
| Oct 27, 6:41 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 49 min |
| Oct 27, 6:54 PM CDT | Marine Weather Statement | BRO | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.